Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had sex. Condom slipped. Had diarrhea, swollen lymph nodes. Norvasc helping. Can I be infected with HIV?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
hello, i will go straight to the question, i am a very conservative guy, i had only one sexual intercourse in my life and that was two years and a half ago exactly (september 2009), that sexual act was with a 19 years old a girl i knew in the university, we had foreplay the whole night and at a very late time she asked me if i had a condom and i said yes, she said lets do it, i always wanted to stay virgin till marriage but i got tempted, i tried to put the condom(first time ever) and i was not hard enough i could not get hard after all that long time of foreplay so after stimulating my penis with my hand i got it semihard, i put the condom and i tried to penetrate her, i dont even know if i put inside or not!!! thats how unexperienced i am and after few seconds i came, i checked and my condom had already fallen, so i was not sure what happened!!! few weeks after i had severe diarrhea for one week and it was gone after that i never experienced anything again! till last march 2011 (thats one year and a half after that episode) i had a badddd cold during a travel and i had swollen lymph nodes but no fever or anything else at all, at that time i already totally forgot about that act and i never had any sexualy relationships after that at all, but for that cold i took a course of azithromycin but my nodes stayed swollen for almost 11 months i thought so because every few days i would feel some pain (nothing severe) on one side when i swallow and i noticed swollen glands under my armpits for almost same amount of time.
my question is? could those be signs of hiv? i am very worried and to be honest i dont have the courage to get checked, this idea is killing me. in general i am a very healthy guy, i exercise and i gained like 10 pounds in the last year, the only thing is that i have high blood pressure but it is controlled with a norvasc and diovan that i take daily. i am 32 years old now. i hope u can help me because that idea of having hiv from a stupid one night that i was not even planning to make go to that extent is killing me. thank u!
Posted Wed, 23 May 2012 in HIV and AIDS
Answered by Dr. Raju A.T 43 minutes later

Thanks for your query.

The lymph nodes swelling can be seen in many number of viral infections it is not specific to HIV and the history of diarrhoea could no where be related to the incident.The other symptoms you mentioned do not make me suspicious of HIV in you.

I would suggest you to get confirmed with a test called " HIV P24 antigen assay " which is very reliable. I understand your feelings and fear about getting the test done. I would recommend it because once the test shows negative then you will be free of this tension for al time. Such clearance will not be provided by any assurance by any doctor. Do not worry as I said I do not suspect it to be HIV.Do gather strength and go for it, lets hope at the best.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor